Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 201, NWS Tulsa, OK

October 1, 2014Nowata County, Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 1, 2014, 2:02 PM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2014, 2:02 PM CDT (19:02 UTC)
Expired
Oct 1, 2014, 2:45 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nowata County, OK, Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 2:45 PM CDTHAIL 1.75Copan, OKREPORTED ON WASHINGTON COUNTY EMERGENCY MANAGEMENT SOCIAL MEDIA ACCOUNT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS54 KTSA 011902
SVRTSA
OKC105-113-147-011945-
/O.NEW.KTSA.SV.W.0201.141001T1902Z-141001T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
  NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 245 PM CDT

* AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAWHUSKA...
  AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...OSAGE HILLS STATE PARK...
  SUNSET LAKE...OKESA...BIGHEART...WAH SHA SHE STATE PARK...HULAH AND
  COPAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9607 3700 9568 3662 9626 3675 9641
      3701 9609
TIME...MOT...LOC 1902Z 228DEG 36KT 3675 9625

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
729 
WWUS54 KTSA 011912
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT WED OCT 1 2014

OKC105-113-147-011945-
/O.CON.KTSA.SV.W.0201.000000T0000Z-141001T1945Z/
NOWATA OK-OSAGE OK-WASHINGTON OK-
212 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
NORTHEASTERN OSAGE AND NORTHWESTERN NOWATA COUNTIES IN NORTHEAST
OKLAHOMA UNTIL 245 PM CDT...

AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUNSET LAKE...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...WAH SHA SHE STATE PARK...
  HULAH AND COPAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3680 9634 3701 9609 3700 9607 3700 9568
      3669 9615
TIME...MOT...LOC 1912Z 226DEG 36KT 3683 9617

HAIL...1.00IN
WIND...60MPH

$$
540 
WWUS54 KTSA 011926
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT WED OCT 1 2014

OKC105-113-147-011945-
/O.CON.KTSA.SV.W.0201.000000T0000Z-141001T1945Z/
NOWATA OK-OSAGE OK-WASHINGTON OK-
226 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
NORTHEASTERN OSAGE AND NORTHWESTERN NOWATA COUNTIES IN NORTHEAST
OKLAHOMA UNTIL 245 PM CDT...

AT 224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HULAH...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...COPAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3688 9624 3701 9609 3700 9607 3700 9568
      3677 9604
TIME...MOT...LOC 1926Z 226DEG 36KT 3693 9604

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 12:16 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 1, 12:16 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT WED OCT 1 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

VFR CONDITIONS SHOULD PREVAIL AT THE TERMINALS THROUGH AT LEAST
MIDNIGHT...WITH TSRA POSSIBLE FOR A FEW HOURS AT EACH SITE
THEREAFTER. ISOLATED TSRA COULD AFFECT MAINLY BVO/TUL/RVS THIS
AFTN...BUT CHANCES NOT HIGH ENOUGH TO INCLUDE IN TAFS. MVFR TO
MAYBE IFR CIGS POSSIBLE...BUT NOT A GIVEN...AT THE AR TERMINALS
TONIGHT BEFORE ANY STORM POTENTIAL ARRIVES...AND WILL CONTINUE TO
HINT AT THIS WITH A SCT LOW CLOUD GROUP.

&&

.PREV DISCUSSION... /ISSUED 947 AM CDT WED OCT 1 2014/

..UPDATE...

DISCUSSION...

MOST OF THE MORNING STORMS HAVE PUSHED NORTH OF THE KANSAS BORDER
AND DIMINISHED IN INTENSITY...ALTHOUGH A FEW LIGHTER
SHOWERS/STORMS CONTINUE ACROSS FAR NORTHEAST OKLAHOMA. HAVE
DECREASED POPS TO SLIGHT CHANCE THROUGH THE MORNING. AFTERNOON
POPS STILL LOOK GOOD...WITH THE HIGHEST CHANCES...INCLUDING SEVERE
POTENTIAL...ALONG THE KANSAS BORDER. GREATEST STORM COVERAGE AND
SEVERE THREAT TODAY WILL BE NORTH OF THE BORDER THROUGH THE
AFTERNOON AND EVENING.

PREV DISCUSSION... /ISSUED 635 AM CDT WED OCT 1 2014/

DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SOME EARLY MORNING STORMS MAY GRAZE KBVO BEFORE THEY HEAD UP INTO
KANSAS...OTHERWISE EXPECT A QUIET VFR WEATHER DAY. ANOTHER
POSSIBLE EXCEPTION IS DOWN AT KMLC. LOW STRATUS IS STREAMING NORTH
OVER EAST TX...REMAINS TO BE SEEN WHETHER IT WILL MAKE IT TO KMLC.
STORM CHANCES RAMP UP AFTER MIDNIGHT ACROSS EASTERN
OKLAHOMA...ESPECIALLY NORTHEAST OKLAHOMA...AS A STORM SYSTEM
APPROACHES. HAVE INSERTED VCTS AND TEMPO MENTIONS OF TSRA AT THE
ERN OK SITES AFT 09Z. MODEL TIME/HEIGHT RH PLOTS SHOW LOW CLOUD
POTENTIAL AT THE NW AR/SE OK SITES LATE TONIGHT. WILL INSERT SCT
LOW CLOUD GROUPS AND WILL PASS ON CONCERNS TO NEXT SHIFT.

LACY

PREV DISCUSSION... /ISSUED 409 AM CDT WED OCT 1 2014/

DISCUSSION...
FEW CLUSTERS OF ELEVATED CONVECTION ONGOING EARLY THIS MORNING IN
NORTH CENTRAL OK NEAR THE AXIS OF LOW LEVEL JET...AND ISOLATED
CELLS IN SW ARKANSAS AT LEADING EDGE OF DEEPER MOISTURE SURGING
NORTH. SOME OF THE ELEVATED STORMS TO THE WEST WILL LIKELY IMPACT
PARTS OF NE OKLAHOMA THIS MORNING NORTH OF I-44...BUT WE SHOULD
REMAIN LARGELY CAPPED TO AND POTENTIAL SFC-BASED STORMS THROUGH THE
DAY...WITH BEST CHANCE OF THIS OCCURRING NEAR WARM FRONT IN KANSAS
LATER TODAY. ONCE AGAIN WILL SEE MUCH ABOVE NORMAL TEMPS THIS
AFTERNOON WITH A FEW SPOTS IN NE OKLAHOMA APPROACHING 90.

A FEW DRY LINE STORMS POSSIBLE AGAIN THIS AFTERNOON TO OUR
WEST...BUT MAIN CHANCE OF STORMS OVERNIGHT WILL BE ASSOCIATED WITH A
MORE SUBSTANTIAL SURGE OF DEEP LOW LEVEL MOISTURE AS POTENT
SHORTWAVE ROUNDS THROUGH LONGWAVE TROUGH IN THE WEST. EXPECT
ELEVATED STORMS TO DEVELOP WITHIN WARM CONVEYOR BELT OVERNIGHT
INTO THURSDAY MORNING ACROSS MAINLY EASTERN OK. THIS SHOULD
EVENTUALLY DEVELOP INTO A SEVERE SQUALL LINE BY THU AFTERNOON AS
UPPER WAVE AND COLD FRONT MOVE THROUGH THE AREA AT FAVORABLE TIME
OF DAY WITH POTENTIAL FOR DAMAGING WIND EVENT...PARTICULARLY OVER
FAR EASTERN OK AND MUCH OF WESTERN AR. STORMS WILL SWEEP QUICKLY
EAST OF THE AREA THU EVENING.

STRONGER SURGE OF COOL CANADIAN AIR WILL SLIDE DOWN THE FRONT
RANGE AND INTO OK/AR BY FRIDAY...RESULTING IN A BREEZY AND MUCH
COOLER DAY. TEMPS BY SAT MORNING WILL LIKELY BE THE COOLEST WE
HAVE SEEN IN QUITE SOME TIME WITH 40S IN MANY LOCATIONS...AND A
FEW UPPER 30S EVEN POSSIBLE IN SOME OF THE COLDER VALLEY SPOTS OF
NW ARKANSAS OR EXTREME NE OKLAHOMA. A NICE WEEKEND WILL FOLLOW...
WITH TEMPS EVENTUALLY WARMING WELL ABOVE NORMAL BY THE END OF THE
FORECAST PERIOD AND DRY WEATHER IN THE EXTENDED PERIOD.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....05
AVIATION...22
Hazardous weather outlook, Oct 1, 12:45 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT WED OCT 1 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT WED OCT 1 2014

...SEVERE STORM POTENTIAL TONIGHT WITH INCREASED THREAT TOMORROW...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...ALONG THE KANSAS BORDER.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALONG AND NORTH OF INTERSTATE 40.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
EVENING IN PARTS OF NORTHEAST OKLAHOMA...ESPECIALLY ALONG THE
KANSAS BORDER. GREATER THUNDERSTORM COVERAGE WILL BE FOUND IN
KANSAS ITSELF. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR SEVERE
WEATHER WITH ANY STORMS THAT DEVELOP...INCLUDING THE POTENTIAL FOR
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED AFTER MIDNIGHT
ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA...AFFECTING PARTS OF
EASTERN OKLAHOMA BEFORE SUNRISE. A LIMITED THREAT OF LARGE HAIL
AND STRONG WINDS WILL EXIST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE ONGOING THURSDAY
MORNING ACROSS PARTS OF EASTERN OKLAHOMA...AND SHOULD CONTINUE
MOVING EASTWARD INTO PARTS OF NORTHWEST ARKANSAS BY AFTERNOON.

THURSDAY AFTERNOON...THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG
THE COLD FRONT IN EASTERN OKLAHOMA...PUSHING INTO WESTERN ARKANSAS
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SEVERE WEATHER
WILL BE LIKELY WITH ANY AFTERNOON OR EVENING STORMS...WITH HIGH
INSTABILITY AND INCREASING DEEP LAYER AND LOW LEVEL SHEAR PRESENT.
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE
POSSIBLE...ESPECIALLY ACROSS PARTS OF FAR EASTERN OKLAHOMA AND
WESTERN ARKANSAS. LOCALLY HEAVY RAIN AND FLOODING MAY ALSO
OCCUR...MAINLY IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THAT SEE MULTIPLE ROUNDS OF RAINFALL. THE THUNDERSTORMS
AND ATTENDANT SEVERE WEATHER THREAT SHOULD MOVE INTO CENTRAL
ARKANSAS BY LATE EVENING...WITH COOLER AND DRIER AIR ESTABLISHING
ITSELF ACROSS THE AREA THEREAFTER.

QUIET WEATHER WILL PREVAIL THROUGH THE WEEKEND AND AT LEAST THE
EARLY PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:40 PM CDTTornado WarningTSANowata, Osage, Washington50 min
Oct 1, 3:17 PM CDTSevere Thunderstorm WarningTSANowata29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.